MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC-106; FULLY AUTOMATED SHORT TERM INCUBATION AST

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC-106; FULLY AUTOMATED SHORT TERM INCUBATION AST
Model Number 448416
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported lot# 0356034 was not found for the reported catalog# 448416.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd phoenix¿ (b)(4) misidentified 2 results, with the top analyzer reading them differently than the bottom one.There was no indication of confirmatory testing, and results were not reported to clinicians.There was no report of patient impact.The following information was provided by the initial reporter: "the customer is reporting 2 subsequence erroneous results from an e18 observed and reported" "they ran 2 patient panels in duplicate the top analyzer read differently than the bottom" "no patient care provided based on erroneous results.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the bd phoenix¿ pmic-106 misidentified 2 results, with the top analyzer reading them differently than the bottom one.There was no indication of confirmatory testing, and results were not reported to clinicians.There was no report of patient impact.The following information was provided by the initial reporter: "the customer is reporting 2 subsequence erroneous results from an e18 observed and reported" "they ran 2 patient panels in duplicate the top analyzer read differently than the bottom" "no patient care provided based on erroneous results.".
 
Event or Problem Description
It was reported that the bd phoenix¿ pmic-106 misidentified 2 results, with the top analyzer reading them differently than the bottom one.There was no indication of confirmatory testing, and results were not reported to clinicians.There was no report of patient impact.The following information was provided by the initial reporter: "the customer is reporting 2 subsequence erroneous results from an e18 observed and reported.They ran 2 patient panels in duplicate the top analyzer read differently than the bottom."no patient care provided based on erroneous results.".
 
Additional Manufacturer Narrative
H.6 investigation summary this complaint is not confirmed.This complaint is for erroneous results due to mid ids when using phoenix panel pmic-106 (448416) batch number 0356034.The customer did not provide panel returns, isolates or lab reports for the investigation.The customer reported their "analyzer is now working normally after the fse corrected the issue.The mis ids was due to the malfunction that was corrected".Based on the follow up details provided by the customer, the panel batch in question is not considered to be defective.For further investigation, a review of quality notifications revealed no quality notifications generated on the complaint batches.A review of complaints revealed no additional complaints on the complaint batches.Complaint trending was performed, and no trends were identified associated with this defect.Based on the overall investigation performed, this complaint is unable to be confirmed for a panel issue.Bd id/ast plant quality will continue to monitor for trends and take action as necessary.Per baltrmphxidastaph rev 10 version h, id 6.0-6.11, indicates the potential risk of a misidentification was assessed as s4.

Brand Name
BD PHOENIX¿ PMIC-106
Common Device Name
FULLY AUTOMATED SHORT TERM INCUBATION AST
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12822031
Report Number1119779-2021-01827
Device Sequence Number12154689
Product Code LON
UDI-Device Identifier30382904484164
UDI-Public30382904484164
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K053241
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number448416
Device Catalogue Number448416
Device Lot NumberSEE SECTION H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown